Heart flutters in women are becoming more and more common today. Also referred to as heart palpitations, heart flutters are a rustling or fluttering in the chest area that feels like a very fast heart rate. Most heart flutters can be attributed to periods of intense exercise, high stress levels, or underlying health or medical conditions.
Top Causes of Heart Flutters in Women
One of the most common causes of heart flutters in women is stress and the exposure to a stressful environment, whether at home or work. Sudden emotional distress can also cause palpitations in women due to the impact on feelings and emotions. Stress management classes are helpful in teaching women how to handle their life with various skills and techniques needed to cope with a stressful lifestyle.
- Change in Hormone Levels
Throughout a woman’s life hormone levels can and will change. Over a woman’s lifespan these hormone changes can cause heart palpitations. Women most commonly experience heart flutters during pregnancy, pre and post menopause, and at the time of a monthly menstrual cycle.
Medicines that contain caffeine or other stimulants are known to cause heart palpitations, especially in women. It is important to seek medical advice if heart flutters start with the onset of a new drug.
Best Ways to Make Heart Flutters Rest
Since heart flutters can be caused by an increase in activity, such as exercise, they can also be stopped by a decrease in activity. When heart flutters occur, take the time to sit down and breathe deeply. Once they have stopped the person may continue with their activity, but slowing it down a little may be in order.
The best ways to make heart flutters rest is to eliminate stress, drink lots of water, breathe deeply and slowly, and take it easy. If the palpitations continue it may be necessary to see a healthcare physician for an assessment. In some cases, medication may be prescribed to stabilize the heart flutters so that the patient can maintain a normal life.
Medicinal Heart Flutters Causes
As previously discussed, certain types of medications can cause heart flutters. According to research, medically prescribed medications for the treatment of asthma or the thyroid can cause these flutters in the heart. Beta blockers, medications for the treatment of an irregular heartbeat and even some cold and cough over-the-counter meds can impact palpitations and fluttering.
Some medications speed up one’s heart rate and cause it to beat faster. Due to the increased heart rate, someone who is predisposed to heart flutters can be impacted by the medicine. An increased heart rate or rapid heartbeat can cause flutters to occur.
Medications that contain stimulants, such as caffeine, can also contribute to heart flutters. Some medicines prescribed for the treatment of ADD and ADHD have been known to cause heart flutters in patients taking the drugs.